ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Computing Fractal Dimension of Signals using Multiresolution Box-counting Method

Raghavendra, BS and Dutt, Narayana D (2010) Computing Fractal Dimension of Signals using Multiresolution Box-counting Method. In: International Journal of Information and Mathematical Sciences, 6 (1). pp. 50-65.

IJIMS_2010.pdf - Published Version
Available under License Creative Commons Attribution.

Download (1012Kb)
Official URL: http://www.waset.org/journals/ijims/v6.php


In this paper, we have developed a method to compute fractal dimension (FD) of discrete time signals, in the time domain, by modifying the box-counting method. The size of the box is dependent on the sampling frequency of the signal. The number of boxes required to completely cover the signal are obtained at multiple time resolutions. The time resolutions are made coarse by decimating the signal. The loglog plot of total number of boxes required to cover the curve versus size of the box used appears to be a straight line, whose slope is taken as an estimate of FD of the signal. The results are provided to demonstrate the performance of the proposed method using parametric fractal signals. The estimation accuracy of the method is compared with that of Katz, Sevcik, and Higuchi methods. In ddition, some properties of the FD are discussed.

Item Type: Journal Article
Related URLs:
Keywords: Box-counting;Fractal dimension;Higuchi method; Katz method;Parametric fractal signals;Sevcik method.
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 09 May 2011 09:54
Last Modified: 09 May 2011 11:08
URI: http://eprints.iisc.ernet.in/id/eprint/37472

Actions (login required)

View Item View Item